CSN Login
Members Online: 8

Hellish hemorrhoids, ravaging radition and numb, numb hands.

Trubrit's picture
Trubrit
Posts: 1474
Joined: Jan 2013

Advice on hemorrhoids (who came up with the spelling I wonder?) please. 

I swear that the pain I go through during and after my BM's is due to the two large and getting larger hemorrhouids I have. Sometimes its all I can do to walk. I've  tried several creams, even mixed in a little lidocain myself.  Polysporin has been the beat so far, and belive me, I've a shelf full here. 

The neuropathy in my hands is so much that I can barely type this post. The Onc dropped my dosage for my 24/7 5FU  when I showed him my blood red hands. 

feet are birderline. 

The side effects of the radiation are definitely worse than the six months of chemo. 

Any advice would be appreciated.

Happy 4th of July!

 

lp1964's picture
lp1964
Posts: 852
Joined: Jun 2013

So sorry to hear that you have such a hard time.

As you know I'm going through radiation and Xeloda for 3 weeks now. I have been doing what I've read here on the forum and some extra. Even before I started treatment I started using Vitamin E and A oil on my entire buttom and scrotum area. Even though my doctor says I'm getting the maximum dose I have minimal skin problems sofar. Some itchy redness in the fold between the butt cheeks. I got sore around and in the anal area and I also put Desitin there.

I also sit in ice cold water daily and put ice on the irritated area since it is good for any kind of irritation. If you have open sores I would only do ice pack dry, because moisture may irritatate the wounded skin.

Don't know anything about what to do with hemorrhoids or the side effects of the chemo unfortunatelly.

You may want to consider visiting the anal cancer group here since what I read, looks like they deal with problems you have more than the colorectal group.

I really wish you some relief and strengh to get through your treatmemt. I realize that most of the side effects will show up later so I wil keep you posted.

Laz

 

Sundanceh's picture
Sundanceh
Posts: 4297
Joined: Jun 2009

No additional advice other than what I had originally descibed way back when you first inquired....I had a rough time with those rads....hoping you'd do better....time will ease the immediate pain....your insides are burnt up....Proctofoam might help its a cream....

Nine years out I developed complications.....time will tell you how much affect will be.

Cant type much without kybd...hot baths will somehow cool the anal area when bad....i remember not being able to walk...

Trubrit's picture
Trubrit
Posts: 1474
Joined: Jan 2013

I bow down to the maker of the sitz bath.

I will go to the Anal cancef board for sure. Thank you!

I remember your post sundance, I just didn't want to believe it could be so painful; and this is from a mother who birthed two over 9 lb babie.   Ah! How one forgets the pain.

Luckily I have one more 5FU hook-up, and seven radiation sessions. Oh gosh! I am dreaming of the 17th. even though I know it won't miraculously go away.

Thank you!

coloCan
Posts: 1849
Joined: Oct 2009

Once your radiation ends,the following week or two the burn you feel might intensify tremendously and then you'll start feeling it less and less tho other effects may continue. Aquaphor ointment,spritz bottles sprayed on you instead of toilet paper (Sitz's felt good)and then fan to dry helped me. By the end of my 29 radiation dates i could barely walk,couldn't sit much but with the chemo my tumor shrunk to the extent that i tried persuading my docs to let my live without the surgery.....That didn't happen.......

Lovekitties's picture
Lovekitties
Posts: 2941
Joined: Jan 2010

It is possible to get a bidet attachment for a regular toilet without too much expense.

They are probably available at home improvement stores.

I know they are available online at Amazon.

This might help with getting that clean feeling without the rubbing, however gentle, with paper or wipes.

Marie who loves kitties

John23
Posts: 1832
Joined: Jan 2007

 

 

I strongly suggest to anyone considering radiation for rectal cancer, to visit the UOAA website:

https://www.ostomy.org/forum/viewforum.php?f=2&sid=4310e505c2c3275bdc529d7c048a5481

 

If the fear of having an Ostomy is what’s driving you to radiation treatments to avoid having an Ostomy,  please read other’s reviews on the topic.

 

Surgical removal of the cancer is a more definite approach, while radiation or chemo will leave cancer cells behind, and end up causing other ramifications later on.

 

You can learn to live with an Ostomy, and you can live well with one.

 

If you’re considering radiation, please read and learn about ostomies, and reconsider your options.

 

Best wishes.

 

John

 

 

Annabelle41415's picture
Annabelle41415
Posts: 4261
Joined: Feb 2009

John also remember that the J-Pouch is also available for those that have had rectal cancer.  My entire rectum was removed and now I've got a new one from the colon.  I've have had the ileostomy, and although it is a life change, it was manageable.  One can live to learn with an ostomy and it saves a lot of lives.  My radiation down there was an issue with severe burning to the anus but at that time I'd learned to live with it with sitz bath, aquaphore, calmospetine, etc.  It does burn the heck out of you and having a BM is the worst possible thing to go through as I also remember crying after a BM and thinking this is the last I'll ever want to have, but crying helped (well not really), but it's like giving birth, you go through the pain, but after 2 years eventually the pain calmed down.  Trubrit, I'm sorry for your pain.  I'd contact your surgeon about the hems though.  They shouldn't be causing this much pain on top of what you already have.

Kim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network